MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Dr.(b)(6) assisted with the procedure after the guide wire fractured.Csi id: (b)(4).
 
Event or Problem Description
A diamondback coronary orbital atherectomy device (oad) was used to successfully treat a lesion located on the mid-distal section of the circumflex artery.The oad was removed, and the viperwire guide wire was left in vivo for stent placement.Following stent placement, a balloon was inserted, and was unable to track over the wire.Imaging revealed that the wire was no longer in the vessel, and when the wire was pulled backward the spring tip of the guide wire remained in place.Multiple unsuccessful attempts with angioplasty balloons and a non-csi guide catheter were made to retrieve the fragment.Three guide wires were then inserted to surround the fragment, and it was successfully retrieved from the patient's body.The patient was discharged and doing well.
 
Additional Manufacturer Narrative
The reported guide wire was returned at csi for analysis, without the spring tip.Visual examination confirmed a fracture on the core shaft.Scanning electron microscopy of the guide wire revealed evidence of torsional dimples and rotational wear near the fracture.The surface wear was the result of use in an elevated stress environment and was consistent with the oad spinning in a tight bend, but not traversing, resulting in excessive wear on the guide wire.At the conclusion of the device analysis investigation, the reported event was confirmed, however the root cause could not be determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control.Requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10196892
Report Number3004742232-2020-00177
Device Sequence Number16760297
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)210430(10)11100502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11100502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight111